Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 110, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 1995, 8:57 PM CDT for Cowley County, Kansas. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 8, 1995, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Cowley County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KICT 090157 RRA SVRICT KSC035-090300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 857 PM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...COWLEY COUNTY AT 855 PM...RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF ROCK OR 15 MILES SOUTHEAST OF WICHITA. THE STORM WAS MOVING SOUTHEAST AT 30 MPH AND WILL MOVE THROUGH UDALL BY 915 PM AND WINFIELD BY 930 PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 8, 4:00 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT THU JUN 8 1995 CURRENT SFC ANALYSIS SHOWS BOUNDARY FROM NORTH OF MKC-SOUTH OF SLN TO NOTH OF DDC. ALSO NUMEROUS BOUNDARIES ACROSS THE AREA MAKING THE FCST MORE INTERESTING. WATER VAPOR SHOWS TWO WAVES COMING TOWARD THE FCST AREA. ONE WAVE IN NEW MEXICO AND ANOTHER ONE ACROSS SOUTHERN OK. THE ONE ACROSS SOUTHERN OK KICKED OFF A QUICK TSTM IN CENTRAL TEXAS. IT HASN'T KICKED ANY STORMS YET IN OK. HOPEFULLY...FCST AREA HAS NOT RECEIVED MUCH SUM BUT BREAKS ARE SHOWING UP ON SATELLITE. IN SOUTHERN KANSAS...WILL NOT HAVE TO WORRY ABOUT OF MOSITURE. OK SHORT WAVE WILL KICK OFF MORE STORMS IN SE KS TONIGHT WHILE SFC AND MOISTURE CONVERGENCE ALONG BOUNDARY WILL KICK OFF STORMS IN CENTRAL KS TONIGHT. WOULD LIKE TO SUGGEST FLASH FLOOD WATCH FOR TONIGHT ACROSS SOUTHERN ZONES. TOMORROW LOOKS LIKE A DANGEROUS DAY IN THE WAY OF SEVERE WEEATHER. GOOD DRYING AND SOME COOLING AT MID-LEVELS...ABUNDANT MOISTURE AT LOWER LEVELS...AND BEING IN RIGHT REAR OF JET MAX BY 0000Z SAT ALONG DECENT DRY LINE. LOOKS LIKE LIKELY POPS FOR AFTN LOOKS GOOD FOR SOUTH AND MRNG FOR NC KS. . RSL 65/79 66 SLN 65/79 67 ICT 65/77 76 HUT 64/76 67 CNU 66/75 87 STEWART
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 54 min |
| Jun 8, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 66 min |
| Jun 8, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Jun 8, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 8, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 56 min |
| Jun 8, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 67 min |
| Jun 8, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 62 min |
| Jun 8, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 51 min |
| Jun 8, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 63 min |
| Jun 9, 9:57 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.